MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 01/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
An operation room director reported following an intraocular lens (iol) implant procedure, the patient was not happy with near vision, would prefer distance.The lens was explanted and replaced with another lens in a secondary procedure.The clinical reason for the explant was refractive target was near but prefer distance.Additional information was requested, but further no information was available.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received stating patient's symptoms were resolved.There was no patient harm.As per surgeon¿s prognosis patient was very happy at the time of reporting.
 
Additional Manufacturer Narrative
Information was provided that indicated the use of a qualified cartridge, handpiece, and viscoelastic.The root cause was determined to be unrelated to the lens.The completed questionnaire indicated that the in the surgeon's opinion, a quality issue with the lens did not cause or contribute to the event.The root cause for the event was listed as "pt.Indecision".The questionnaire explained that the lens was explanted due to patient was unsure of what she wanted after procedure was done after trying to accommodate with this lens, the patient wanted it removed.The questionnaire indicated that the explanted lens was not available for return.Follow up attempts were made for more information.The replacement lens is unknown.The questionnaire indicated that the patient's issues have resolved and the surgeon's prognosis is good and the patient is very happy now.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16476175
Report Number1119421-2023-00380
Device Sequence Number3198589
Product Code MJP
UDI-Device Identifier00380652274272
UDI-Public00380652274272
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/15/2026
Device Model NumberSN6AT6
Device Catalogue NumberSN6AT6.170
Device Lot Number15201562
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2023
Supplement Date Received by Manufacturer03/03/2023
Initial Report FDA Received Date03/03/2023
Supplement Report FDA Received Date03/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III, CARTRIDGE D; MONARCH III, INJECTOR; ORA SYSTEM; PROVISC
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale